Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
raspberryheaven

Stopping Yaz Temporarily

I've been on Accutane twice, failed to be cured both times, and eventually went on Yaz. It cleared me up completely. so over a year ago I decided to just stop taking it because it was getting too expensive, and I assumed I was cured of my acne.

I had to go back on Yaz 6 months later because my acne was erupting again, and now I have been on it for almost a year now. But this time the Yaz isn't working and my acne isn't clearing up at all.

What's wrong? Yaz cleared me completely after 3 months the first time I was on it, now after stopping treatment for a few months and going back on Yaz i'm still getting bad breakouts. Any ideas why it worked the first time and not the second? thanks!

Share this post


Link to post
Share on other sites

how long ago did you first take Yaz? It could be that your hormones have changed and you might need to try something different. Have you tried any other bcps that are supposed to be good for acne?

I didn't have luck with Yaz because of its high progestational effect. I have no scientific facts or medical evidence to back that up, but for me I've felt throughout my life that my hormones shifted quite often and went through changes that made me more or less sensitive to different treatments at different times of my life. But I've always been very sensitive to progestins, and I need to be on the pill with as low progestational activity as possible.

I've also come to the sad realization, at age 35, that I will never be cured of my hormonal acne and no matter how well my skin is doing I can never stop taking the pill or some form of hormonal treatment, because every time I do my skin goes back to being oily and breaking out. At my age I don't break out as badly as I did in my teens and 20s, but I still break out every time I get off the pill, and getting on and off the pill has wreaked plenty of havoc in its own right (hair loss, weight shifts, mood swings, etc). So for me it seems Tri Sprintec works best, and unfortunately I just have to stay on it until they tell me I can't anymore.

Share this post


Link to post
Share on other sites
how long ago did you first take Yaz? It could be that your hormones have changed and you might need to try something different. Have you tried any other bcps that are supposed to be good for acne?

I didn't have luck with Yaz because of its high progestational effect. I have no scientific facts or medical evidence to back that up, but for me I've felt throughout my life that my hormones shifted quite often and went through changes that made me more or less sensitive to different treatments at different times of my life. But I've always been very sensitive to progestins, and I need to be on the pill with as low progestational activity as possible.

I've also come to the sad realization, at age 35, that I will never be cured of my hormonal acne and no matter how well my skin is doing I can never stop taking the pill or some form of hormonal treatment, because every time I do my skin goes back to being oily and breaking out. At my age I don't break out as badly as I did in my teens and 20s, but I still break out every time I get off the pill, and getting on and off the pill has wreaked plenty of havoc in its own right (hair loss, weight shifts, mood swings, etc). So for me it seems Tri Sprintec works best, and unfortunately I just have to stay on it until they tell me I can't anymore.

I first took it about a year or so ago. It's the only BCP i've tried. I'm thinking of asking about trying another BCP since this second round of Yaz isn't working out, but I'm afraid that the switch in pills will mess my face up even more? But I might go on and ask anyway, thanks for your help!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×